There are EGFR in corneas, so the targeted therapy can go after the cells there. It says it's rare. If so, how was this managed?
Interested in more discussions like this? Go to the Lung Cancer Support Group.
Hi Lyran (@privatenurse), I looked for information regarding this side effect but haven't found anything. Did you see a study related to this, it is indicated on the medication insert, or did your oncologist warn of this?
I'm not taking Tagrisso, I take a targeted therapy for ALK+ lung cancer that is known for changing the patient's vision, but nothing extreme.
This is from AstraZenica:
"Keratitis was reported in 0.7% of 1479 patients treated with TAGRISSO in clinical trials. Promptly refer patients with signs and symptoms suggestive of keratitis (such as eye inflammation, lacrimation, light sensitivity, blurred vision, eye pain and/or red eye) to an ophthalmologist"
Punctate Keratosis was the diagnosis. After 6 mos on 40mg (half dose), it was increased to 80mg and ocular issues quickly developed. EGFR in the lungs drives the cancer. In your eyes it provides homeostasis. It appears Tagrisso does not differentiate. It's been discontinued. Eyes have not yet resolved.
This is a url to BMC Ophthalmology:
Thanks for your response, Lisa.
*That should read punctate keratitis. Wonder if greater than 1479 patients had been tested, what the results would have been? The plan is to continue at 40mg, while being monitored by an ophthalmologist.
Jump to this post
Thanks for the information. I hope you are successful with the lower dose. It is so frustrating and uncomfortable to have eye issues.
The concern was with loss of vision. It still is.
It’s such a balance to keep us cancer free without limiting our quality of life with treatments. Loss of vision is certainly one of the more serious side effects that I’ve heard of. Scary stuff. Wishing you the best.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In